JournalspmVol. 65 / No. 3DOI 10.4171/pm/1818

Symmetry and bifurcation of periodic solutions in Neumann boundary value problems

  • Sofia B. S. D. Castro

    Universidade do Porto, Portugal
Symmetry and bifurcation of periodic solutions in Neumann boundary value problems cover

You need to subscribe to download the article.

Abstract

We study a vector-valued reaction-diffusion equation with Neumann boundary conditions (u: [0,π] → ℝ2). Unlike what is observed for scalar equations, where no heteroclinic connections involving periodic solutions occur, we find that steady-state/Hopf and Hopf/Hopf mode interactions produce heteroclinic solutions connecting at least one solution of standing wave type. This is achieved by restricting a problem with periodic boundary conditions and equivariant under O(2) symmetry to a suitable fixed-point space.

For completeness, we include a description of the solutions for Hopf bifurcation and mode interactions involving Hopf bifurcation, namely, steady-state/Hopf and Hopf/Hopf.